Medical questions & health advice by board certified doctors
"Could the medication I'm using for my arthritis be causing my headaches?"
I'm using Celadrin for some arthritis pain. It is an anti-inflammatory. Its been a month on the drug and now I am getting some pretty bad headaches. Is it from the Celadrin?
In fact, primary physicians and neurologists seeing people for chronic headaches will often discover that a patient who started taking an over the counter anti-inflammatory medication for a headache (something like motrin or excedrin) is now taking the medication multiple times a week and suffering from what is called a 'medication overuse' headache. Chronic use of anti-inflammatory medications can lead to headaches. In your case the celadrin medication you mentioned is not in the same anti-inflammatory class as the typical non-steroidal anti-inflammatory medications (NSAIDs) like motrin. Celadrin is a combination of fatty acids that are thought to have an anti-inflammatory effect on joints but are not a general class of anti-inflammatory medicines used for general aches and pains. However, it seems like the headaches started shortly after you started taking the celadrin--if this is the major thing that has changed with your health in the last few weeks, the timing does sound suspicious for a drug reaction. In this case, the best thing for you to do is to see your physician right away. He or she can talk with you more about your headaches to try and determine from the history what other triggers can be identified.
Need more info?See a neurologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.